| Catalog Number |
K846H |
| Medical Device Problem Codes |
Break (1069); Component Misassembled (4004)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained via: mismatch information: expected k846h lot# scbjtb and lot# tgmehz but received (108) lot# scbjtb and (23) lot# scbaea.Product received on apr/24/2025 under awb# (b)(4); from (b)(6).Please confirm if the lot# scbaea belongs to this complaint.This complaint was a general complaint over the course of a few years that i was made aware of back when i reported it.All lots that were received on apr/24/2025 should be included in the complaint.H6 component code: c22 - photo analysis.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: - please confirm the product code and specifications that were initially ordered.- please provide the purchase order.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).H3 photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows two boxes one of them open labeled with the product code k846h lot number scbjtb (mh) tgmehz (ct-1).The boxes are shown according to specifications, the products are not visible in the image.Based on the photo review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.H3 investigation summary: the product was returned to ethicon for evaluation.Three sealed boxes with thirty-six representative unopened samples each were received for analysis.Product code k846h.As per the sampling plan, a visual inspection was performed on thirty-two samples, the packets were opened and the needle sales type printing in the packages belongs to mh needle.The needles that belong to the ct-1 sales type were not received for evaluation.In addition, the two sale types were reviewed in the system and the needle characteristic for ct-1 and mh should be the same.Mh is manufactured in ethicon puerto rico and the ct-1 is manufactured in ethicon juarez.Both needles are included in the product description.Curvature 1/2 circle, taper point, wire diameter 40 mils.In addition, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the samples, the printing information on the packet related to needle sales type is correct and the reported complaint cannot be confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown procedure and suture was used.It was reported that the facility has an order issue, the needle has changed and they are receiving a blend of the old needle mh and the new needle ct1 with the k846h.All of one box is the mh and all of one box is the ct1.The boxes do not have mixed needles.The customer is still receiving the old needle.No patient harm was reported.Photos are available.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/31/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: c22 - photo analysis.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with twenty-three representative unopened samples was received for analysis.Product code k846h.In addition, one photo was provided, and it showed one sealed box product code k846h, lot scbjtb and the needle characteristic for mh; that is manufactured in ethicon puerto rico and one open box product code k846h, lot tgmehz and the needle characteristic for ct-1; that is manufactured in ethicon juarez.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened and the needle sales type printing in the packages belongs to mh needle.The needles that belong to the ct-1 sales type were not received for evaluation.In addition, the two sale types were reviewed in the system and the needle characteristic for ct-1 and mh should be the same.Mh is manufactured in ethicon puerto rico and the ct-1 is manufactured in ethicon juarez.Both needles are included in the product description.Curvature 1/2 circle, taper point, wire diameter 40 mils.In addition, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the samples, the printing information on the packet related to needle sales type is correct and the reported complaint cannot be confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.